MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.7MM COCR CABLE WITH TI CRIMP 750MM-STERILE; CERCLAGE FIXATION

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.7MM COCR CABLE WITH TI CRIMP 750MM-STERILE; CERCLAGE FIXATION
Model Number 611.105.01S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is not expected to be returned for manufacturer review/investigation.(b)(4).Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, during an unknown procedure to fix a left femur fracture, the surgeon decided he needed some cable to help reduce the fracture, bring it together.Once he passed the cable with the cable passer, pull the cable out the other end, put the cable to the islet he pass it through again and try to tension the device but was not able to get the cable all the way through.The 1.7 co chrome cable became stuck in the cable tensioning device when the surgeon tried to pass it through the instrument.They had to barrel on the tensioning cable and they grab a competitive kirschner wire to complete the cable practice.There was a surgical delay of three to five minutes.There was no harm to the patient and patient outcome was stable.The procedure was successfully completed.Concomitant devices: cable passer (part unknown, lot unknown, quantity 1).This report is for one (1) cable.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Inspection results for this device are as follows: initial quality assurance inspections observed the cable to be stuck within the tensioner.It could not manually be removed.The tensioner was routed to instrument assembly for further evaluation.Those results are as follows: the instrument assembly technician was able to successfully remove the cable without the need for destructive testing.The tensioner then passed functional inspections with tension readings falling within the nominal range of 36-44kg.Probable root cause is that the chuck jaws were not fully opened prior to removing the cable.If these chuck jaws are not fully opened before removing the cable, the cable can become hung up on the jaws.The cable can then become frayed and subsequently bound up within the tensioner body and is then unable to be removed.Visual inspection: the 1.7 mm cocr cable with ti crimp 750 mm sterile (part #611.105.01s, lot unknown) was received at us cq with the cable in the cable tensioner completely jammed.The cable appeared to be frayed and jammed within the chuck jaws.The complaint device was sent to the supplier who was able to separate the 2 devices.The cable when returned was very frayed at one end of the cable.Functional test: the supplier reported the cable was stuck inside the tensioner.This is consistent with the reported complaint condition and the manufacturing summary.The complaint condition was not able to be replicated.Dimensional inspection: dimensional analysis is not relevant to the nature of this complaint since it is known that the cable can become frayed and stuck within the cable tensioner.A dhr review could not be performed as the lot number is unknown.Conclusion: the complaint condition is confirmed as the cocr cable (part #611.105.01s, lot unknown) was received stuck in the cable tensioner.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.7MM COCR CABLE WITH TI CRIMP 750MM-STERILE
Common Device Name
CERCLAGE FIXATION
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8248185
Report Number2939274-2019-55847
Device Sequence Number16542536
Product Code JDQ
UDI-Device Identifier10886982250728
UDI-Public(01)10886982250728
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K992616
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number611.105.01S
Device Catalogue Number611.105.01S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2019
Initial Date Received by Manufacturer 12/19/2018
Supplement Date Received by Manufacturer02/13/2019
Initial Report FDA Received Date01/15/2019
Supplement Report FDA Received Date02/13/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age18 YR